Department of Mathematics - College of Natural Sciences Colorado State University

Publications in 2014

Name

Description

Publication Type

Achter, Jeff

Achter, J., 2014, Arithmetic Torelli maps for cubic surfaces and threefolds, Transactions of the American Mathematical Society, 366(11):5749-5769.

Journal Article

 

J. Achter and R. Pries, Generic Newton polygon for curves of given p-rank, in Algebraic Curves and Finite Fields: Codes, Cryptography and other emergent applications, RICAM Series (16), de Gruyter, 1-22.

Published Prodeeding

 

J. Achter, Irreducibility of Newton strata in GU(1,n-1) Shimura varieties, Proceedings of the American Mathematical Society Ser. B, 1:79-88, 2014.

Journal Article


Aristoff, David

D. Aristoff, T. Lelièvre and G. Simpson (2014) The parallel replica method for generating long trajectories of Markov chains, Appl. Math Res. Express 2014(2), 332--352

Journal Article

 

D. Aristoff (2014) Percolation of hard disks, J. Appl. Prob. 51(1), 235--246

Journal Article

 

D. Aristoff and T. Lelièvre (2014) Mathematical analysis of temperature accelerated dynamics, SIAM Multiscale Model. Simul. 12(1), 290--317

Journal Article


Bates, Daniel

D. Brake, D. Bates, W. Hao, J. Hauenstein, A. Sommese, and C. Wampler. Bertini_real: Software for one- and two-dimensional real algebraic sets. Published in the Proceedings of ICMS 2014, in Lecture Notes in Computer Science 8592:175-182, 2014.

Published Proceeding

 

D. Bates, D. Brake, J. Hauenstein, A. Sommese, and C. Wampler. On computing a cell decomposition of a real surface containing infinitely many singularities. Published in the Proceedings of ICMS 2014, in Lecture Notes in Computer Science 8592:246- 252, 2014.

Published Proceeding

 

D. Bates and M. Niemerg, Using monodromy to avoid high precision. Mathematics in Computer Science 8(2):253-262, 2014.

Journal Article

 

D. Bates, B. Davis, D. Eklund, E. Hanson, and C. Peterson, Perturbed homotopies for finding all isolated solutions of polynomial systems. Applied Mathematics and Computation 247:301-311, 2014.

Journal Article

 

D. Bates, W. Decker, J. Hauenstein, C. Peterson, G. Pfister, F. Schreyer, A. Sommese, and C. Wampler. Comparison of probabilistic algorithms for analyzing the components of an affine algebraic variety. Applied Mathematics and Computation 231:619-633, 2014.

Journal Article


Betten, Anton

Abdullah Al-Azemi, Anton Betten, Dieter Betten. Unital Designs with Blocking Set. Discrete Applied Mathematics 163 (2014), no 1, 102–112

Journal Article

Unitals in the Desarguesian Projective Plane of Order Sixteen. John Bamberg, Anton Betten, Cheryl Praeger, Alfred Wassermann. Journal of Statistical Planning and Inference 144 (2014), no 1, 110–122.

Journal Article


CavalieriI, Renzo

arXiv:1310.4040 A geometric perspective on the piecewise polynomiality of double Hurwitz numbers Renzo Cavalieri, Steffen Marcus

Journal Article


Cheney, Margaret

"Multistatic polarimetric radar data modeling and imaging of moving targets", T. Webster, M. Cheney, and E. Mokole, Inverse Problems 30 (2014) 035002.

Journal Article

http://iopscience.iop.org/0266-5611/labtalk-article/56195

Electronic Publication


Dangelmayr, Gerhard

Strickland, C., Dangelmayr, G., & Shipman, P. D. (2014). Modeling the presence probability of invasive plant species with nonlocal dispersal. J. Math. Biol., 69(2), 267–294. http://doi.org/10.1007/s00285-013-0693-3

Journal Article


Ellis, Jessica

Wawro, M., Ellis, J., & Soto-Johnson, H. (September, 2014). MPWR: Mentoring and Partnerships for Women in RUME. American Women in Mathematics (AWM) Newsletter.

Electronic Publication

Ellis, J., Kelton, M., & Rasmussen, C. (2014). Student perception of pedagogy and persistence in calculus. ZDM. 46 (4)., pp. 661-673.

Journal Article

Ellis, J. (2014). Preparing Future Professors: Highlighting The Importance Of Graduate Student Professional Development Programs In Calculus Instruction. Proceedings of the 37th Conference of the International Group for the Psychology of Mathematics Education, Vol. 3 (pp. 9-16). Vancouver, British Columbia: PME.

Published Proceeding

Rasmussen, C., Ellis, J., Zazkis, D., & Bressoud., D. (2014). Features Of Successful Calculus Programs At Five Doctoral Degree Granting Institutions. Proceedings of the 37th Conference of the International Group for the Psychology of Mathematics Education, Vol. 5 (pp. 33- 40). Vancouver, British Columbia: PME.

Published Proceeding

Johnson, E., Ellis, J., & Rasmussen, C. (2014). It's About Time: How Instructors And Students Experience Time Constraints In Calculus I. Proceedings of the 37th Conference of the International Group for the Psychology of Mathematics Education, Vol. 6 (pp. 119-120). Vancouver, British Columbia: PME.

Published Proceeding

Johnson, E., Ellis, J., & Rasmussen, C. (2014). How to Make Time: The Relationships between Concerns about Coverage, Material Covered, Instructional Practices, and Student Success in College Calculus. Proceedings of the 17th Annual Conference on Research in Undergraduate Mathematics Education, (pp. 722-730). Denver, CO.

Published Proceeding

Ellis, J. (2014). Graduate students Teaching Assistants' (GTAs') beliefs, instructional practices, and student success. Proceedings of the 17th Annual Conference on Research in Undergraduate Mathematics Education, (pp. 609-616). Denver, CO.

Published Proceeding

Rasmussen, C., Ellis, J., & Zazkis, D. (2014). Lessons Learned from Case Studies of Successful Calculus Programs at Five Doctoral Degree Granting Institutions. Proceedings of the 17th Annual Conference on Research in Undergraduate Mathematics Education, (pp. 999-1005). Denver, CO.

Published Proceeding

Nunez, G., Hanson, K, & Ellis, J. (2014). Beyond Plug And Chug: The Nature Of Calculus Homework At Doctoral Institutions. Proceedings of the 17th Annual Conference on Research in Undergraduate Mathematics Education, (pp. 971-974). Denver, CO.

Published Proceeding


Emanouilov, Oleg

Imanuvilov, O. Y., & Yamamoto, M. (2014). Conditional stability in a backward parabolic system. Appl. Anal., 93(10), 2174–2198. http://doi.org/10.1080/00036811.2013.873412

Journal Article


Hulpke, Alexander

Alla Detinko, Dane Flannery, Alexander Hulpke, \emph{Algorithms for arithmetic groups with the congruence subgroup property} Journal of Algebra {\bf 421} (2015), 234--259

Journal Article

Alexander Hulpke, Victor Pambuccian, \emph{Aristotle's problem} Beitr\"age zur Algebra und Geometrie (2014), DOI 10.1007/s13366-014-0209-3

Journal Article

Alexander Hulpke, \emph{Software for groups: theory and practice}, Mathematical software -- ICMS 2014, 87--91.

Published Proceedings


Ingram, Patrick

Patrick Ingram, A lower bound for the canonical height associated to a Drinfeld module, International Mathematics Research Notices, Issue 17 (2014), pp. 4879--4916.

Journal Article

Patrick Ingram, Canonical heights for Henon maps, Proceedings of the London Mathematical Society, 108 (2014), no. 3, pp. 780- -808.

Journal Article


Kennedy, Paul

Burger, et al. (co-author) HOLT Algebra I, Geometry, Algebra II. Florida Editions (2014) Orlando: Holt McDougal.

Textbook

Bennet, et al. (co-author) HOLT-McDougal Mathematics, 6th 7th 8th Florida Editions. (2014) Orlando: Holt McDougal

Textbook

im, M and Kennedy, P (Feb/March 2014 Accommodating Blind Students Taking Mathematics Focus 34(1), 41-43

Journal Article

Kirby, Michael

Draper, B., Kirby, M., Marks, J., Marrinan, T., & Peterson, C. (2014). A flag representation for finite collections of subspaces of mixed dimensions. Linear Algebra Appl., 451, 15–32. http://doi.org/10.1016/j.laa.2014.03.022

Journal Article


Liu, Jiagguo (James)

Guang Lin, Jiangguo Liu, Lin Mu, Xiu Ye, "Weak Galerkin finite element methods for Darcy flow: Anisotropy and heterogeneity", Journal of Computational Physics, 276(2014), pp.422-437.

Journal Article

Farrah Sadre-Marandi, Jiangguo Liu, Simon Tavener, Chaoping Chen, "Generating vectors for the lattice structures of tubular and conical viral capsids", Mol. Based Math. Biol., 2(2014), pp.128--140.

Journal Article


Oprea, Iuliana

D. Timofte, V. Ghizdovat, I. Oprea, D. Tesloianu, D. Vasincu - Dissipative behavior in biological fluids; mathematical aspects Part I, Bulletin of Polytechnical Institute Iasi, LX2, 2014.

Journal Article

I. Oprea, S. Fassnacht, G. Borleske, D. Kamin; Comparing Snowpack Surface Roughness Metrics with a Geometric-based Roughness Length; Proceedings American Geophysical Union (Hydrology Days 2014, pp44-53.

Journal Article


Pattison, Anita

Entry Level Mathematics Tutorial, responsible for designing, implementing and updating the tutorial, online.math.colostate.edu/elm-tutorial

Electronic Publication

PACe Program website, responsible for updating and maintaining website, www.math.colostate.edu/PACe/PACe_welcome

Electronic Publication

Math Placement Review Materials, (originally written by Colorado State University Mathematics Department faculty), responsible for revising and updating as needed, www.math.colostate.edu/placement/placement

Electronic Publication

Student's Guide to the Distant Mathematics Program, (Online Plus)

Electronic Publication

Student's Guide to the PACe Program, (originally written by K. Klopfenstein and L. Samer), responsible for revising and updating tri-annually, www.math.colostate.edu/PACe/PACe_welcome

Electronic Publication


Penttila, Timothy

Draper, B., Kirby, M., Marks, J., Marrinan, T., & Peterson, C. (2014). A flag representation for finite collections of subspaces of mixed dimensions. Linear Algebra Appl., 451, 15–32. http://doi.org/10.1016/j.laa.2014.03.022

Journal Article

Moorhouse, G. E., & Penttila, T. (2014). Groups of projective planes with differing numbers of point and line orbits. J. Algebra, 399, 1013–1020. http://doi.org/10.1016/j.jalgebra.2013.10.025

Journal Article


Peterson, Chris

Bates, D. J., Davis, B., Eklund, D., Hanson, E., & Peterson, C. (2014). Perturbed homotopies for finding all isolated solutions of polynomial systems. Appl. Math. Comput., 247, 301–311. http://doi.org/10.1016/j.amc.2014.08.100

Journal Article

Bates, D. J., Decker, W., Hauenstein, J. D., Peterson, C., Pfister, G., Schreyer, F.-O., … Wampler, C. W. (2014). Comparison of probabilistic algorithms for analyzing the components of an affine algebraic variety. Appl. Math. Comput., 231, 619–633. http://doi.org/10.1016/j.amc.2013.12.165

Journal Article

Draper, B., Kirby, M., Marks, J., Marrinan, T., & Peterson, C. (2014). A flag representation for finite collections of subspaces of mixed dimensions. Linear Algebra Appl., 451, 15–32. http://doi.org/10.1016/j.laa.2014.03.022

Journal Article


Pilgrim, Mary

Dick, T & Pilgrim, M., Powerful Problems for Preservice from Park City Mathematics Institute (PCMI), Oregon Mathematics Teacher, Jan/Feb 2014, p.24-25,29.

Journal Article

Pilgrim, M. E. (2014). Engaging Future Teachers in Problem-based Learning with the Park City Mathematics Institute Problems. PRIMUS, 24(3), 215-231.

Journal Article

Pilgrim, M.E. & Kennedy, P. (Feb/March 2014). Accommodating Blind Students Taking Mathematics. Focus, 34(1), 41-43.

Journal Article

Pilgrim, M. E. (2014). Addressing the Standards for Mathematical Practice in a Calculus Class. Mathematics Teacher, 108(1), 52-57.

Journal Article


Pinaud, Olivier

Asymptotics of a time-splitting scheme for the random Schroedinger equation with long-range correlations, with C. Gomez

Journal Article

Bal G., Pinaud O., Ryzhik L., S\o lna K., \textit{Precursors for waves in random media}, \textbf{Wave Motion, 51, 1237-1253 (2014)},

Journal Article

Pinaud O., \textit{A note on stochastic Schr\"odinger equations with fractional multiplicative noise}, \textbf{Journal of Differential Equations, 256(4), 1467-1491 (2014)}.

Journal Article


Pries, Rachel

Achter and Pries, Generic Newton polygons for curves of given p-rank. Algebraic Curves and Finite Fields, Cryptography and other applications, Radon Series on Computational and Applied Mathematics, volume 16, 1-21.

Published Proceeding


Shipman, Patrick

B. A. Shipman, P. D. Shipman. Triply orthogonal coordinate systems in Euclidean and Lorentz space: Constructions and Lie-algebraic setting, Journal of Lie Theory, 24, 397-419, 2014.

Journal Article

I. V. Chenchiah, P. D. Shipman. An energy-deformation decomposition for morphoelasticity, accepted for publication in Journal of the Mechanics and Physics of Solids, 2014.

Journal Article

S. A. Mollick, D. Ghose, P. D. Shipman, R. M. Bradley. Anomalous patterns and nearly defect-free ripples produced by bombarding silicon and germanium with a beam of gold ions, Applied Physics Letters, 104, 043103, 2014.

Journal Article

F. C. Motta, P. D. Shipman, R. M. Bradley. Theory of nanosale pattern formation produced by oblique-incidence ion bombardment of binary compounds. Physical Review B, 2014.

Journal Article


Shonkwiler, Clayton

Jason Cantarella, Tetsuo Deguchi, and Clayton Shonkwiler. Probability theory of random polygons from the quaternionic viewpoint. Communications on Pure and Applied Mathematics 67 (2014), no. 10, 1658–1699.

Journal Article


Tavener, Simon

Johansson, Chaudhry, Carey, Estep, Ginting, Larson and Tavener. Adaptive Finite Element Solution of Multiscale PDE-ODE Systems. Computer Methods in Applied Mechanics and Engineering, vol. 287, pp. 150--171. DOI: 10.1016/j.cma.2015.01.010

Journal Article

Farrah Sadre-Marandi, Jiangguo Liu, Simon Tavener and Chaoping Chen. Generating Vectors for the Lattice Structures of Tubular and Conical Viral Capsids. Molecular Based Mathematical Biology (MBMB) vol 2, pp. 128--140. DOI 10.2478/mlbmb-2014-0009.

Journal Article

Whiteley, J. and Tavener, S.J. Error estimation and adaptivity for incompressible hyperelasticity. Int. J. Numer. Meth. Engr., vol. 99, pp 313--332. DOI: 10.1002/nme.4677

Journal Article

Butler, T., Estep, D., Tavener, S.J., Dawson, C. and Westerink, J. A measure-theoretic computational method for inverse sensitivity problems III: Multiple quantities of interest. SIAM Journal on Uncertainty Quantification, vol. 2, pp. 174--202

Journal Article

Collins, J., Estep, D. and Tavener, S.J. A posteriori error estimation for the Lax-Wendroff finite difference scheme. Journal for Computational and Applied Mathematics, vol. 263, pp. 299--311.

Journal Article

Chaudhry, J.H., Estep, D. Ginting, V. and Tavener, S.J. A posteriori error analysis of IMEX time integration schemes for advection-diffusion-reaction equations. In Computer Methods in Applied Mechanics and Engineering, vol. 285, pp. 730--751.. DOI: http://dx.doi.org/10.1016/j.cma.2014.11.015

Journal Article


Wilson, James

Groups acting on tensor products, with P. A. Brooksbank, J. Pure Appl. Alge. 218 (2014) 405-416.

Journal Article

The module isomorphism problem reconsidered, with P. A. Brooksbank, J. Algebra 421 (2015) 541–559.

Journal Article


Zhou, Yongcheng

Electrostatic Forces on Charged Surfaces of Bilayer Lipid Membranes, SIAM Journal on Applied Mathematics

Journal Article


Support the Department of Mathematics
Support the College of Natural Sciences - Make A Gift The Campaign for Colorado State University

Department of Mathematics| 101 Weber Building | Colorado State University | Fort Collins, CO 80523-1874
Phone: (970) 491-1303 | Contact the Department | www.math.colostate.edu


You are receiving this message because of your affiliation with or support of Colorado State University.
If you would like to be removed from this mailing list, you may unsubscribe online.
This e-mail was sent by Colorado State University | Fort Collins, CO 80523 | Visit CSU Website